| Catalog Number |
PTA3-14-90-2-8 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
06/26/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Concomitant medical products: concomitant devices: command es 300 cm (abbot), glidewire (terumo), astato wire 0.18, halberd wire 0.14, steel core 0.18, outback elite re-entry catheter (cordis).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
Event or Problem Description
It was reported, the tip of an advance micro ¿ 14 ultra low-profile pta balloon loosened and separated from the catheter after predilation of the superficial femoral artery (sfa) and popliteal artery.The complaint device was being used to treat an occlusion in the heavily calcified sfa when it became lodged.As the physician was trying to remove the complaint device, it was reported to be "too tight".The guide wire also came out with the balloon catheter.It was noted the tip of the balloon was on the guidewire.The advance micro¿ 14 ultra low-profile pta balloon was being used through a 6french sheath and, during the removal was retrieved with a clockwise rotation.The predilation of the vessel had been completed at the time of the event; therefore, the procedure was able to be completed as usual and the patient had a good outcome.No patient adverse effects have been reported.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.A review of the dimensional verification, complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control, trends, and a visual inspection and functional evaluation of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the catheter tubing inside balloon was compressed and spiraled.Kinks were located 1.0 cm and 68.8 cm lengths from the proximal end of the catheter.The distal tip of the balloon catheter was separated and was not present.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be established.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.